I'm pretty sure this is the best place to put this question.
In February I was admitted to hospital for a condition that involved seizures and acute agitation, for which I was given 2mg of Lorazepam every hour (IV for the first 13mg, Sublingual for the rest) for a week. The only reason I know this is because I went and got a copy of my hospital records, I have absolutely no recollection of the event at all.
The problem is, since then I've been having severe problems with my memory. I forget the things I've done, I forget what I ask people and end up asking multiple times, I forget going to school during the day, etc.. I remember the things I learn during the day, but I can't remember where, when, how, or from who I learn it from.
I'm wondering if this could be a permanent effect of being on such a large daily dose or lorazepam for a week. I've also been having episodes where my hands shake quite noticeably, and during these times it seems that my memory is even worse.
Amnesia has several root causes. Most common are related to physical trauma, disease, infection, drug and alcohol abuse, or reduced blood flow to the brain (vascular insufficiency), malnutrition. Infections that damage brain tissue, including encephalitis and herpes, can also cause amnesia. Sometimes the amnesia is thought to be of psychological origin and it is termed psychogenic.
Amnesia is most commonly associated with either brain damage through injury or degeneration of brain cells in dementia. In both the cases, brain cells are lost, and they cannot be replaced. Memory loss may sometimes result from stroke, if it affects the area of the brain concerned with memory functions.
The cause of amnesia in your case could be a brain damage or degeneration of the
brain cells which resulted in the seizure activity. Please go for an MRI of the brain and consult a neurologist for diagnosis and treatment. Hope this helps you. Take care and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.